Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 19, 2015, 6:30 PM CDT for Pecos County, Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 6:30 PM CDT (23:30 UTC)
- Expired
- May 19, 2015, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 147 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
794 WGUS54 KMAF 192330 FFWMAF TXC371-443-200230- /O.NEW.KMAF.FF.W.0025.150519T2330Z-150520T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 630 PM CDT TUE MAY 19 2015 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... NORTHERN TERRELL COUNTY IN SOUTHWEST TEXAS... * UNTIL 930 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED HEAVY RAIN PRODUCING FLASH FLOODING ACROSS SOUTHERN PECOS AND NORTHERN TERRELL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO... HARRAL DRAW...NORTH FORK INDEPENDENCE CREEK...SHEFFIELD DRAW... FOURMILE DRAW...NINETEEN DRAW...INDEPENDENCE CREEK...DRY CREEK...BIG CANYON...PYLE DRAW...MCKAY CREEK...SIXSHOOTER DRAW...MITCHELL DRAW AND TUNAS CREEK. ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3082 10264 3082 10193 3036 10178 3032 10263 $$ RHLUCHAN
1 follow-up statement
813 WGUS74 KMAF 200139 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 839 PM CDT TUE MAY 19 2015 TXC371-443-200230- /O.CON.KMAF.FF.W.0025.000000T0000Z-150520T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PECOS-TERRELL- 839 PM CDT TUE MAY 19 2015 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN TERRELL AND CENTRAL PECOS COUNTIES... AT 835 PM CDT...HEAVY THUNDERSTORMS THAT PRODUCED SEVERAL INCHES OF RAIN HAVE MOVED SOUTH OF THE AREA...HOWEVER MORE STORMS OUR FORMING TO THE WEST OF THE WARNED AREA AND WILL LIKELY MOVE IN WITHIN THE NEXT HOUR. THIS MAY CAUSE MORE FLOODING AND AS NIGHT FALLS YOU WILL NOT BE ABLE TO SEE WATER OVER ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO... HARRAL DRAW...NORTH FORK INDEPENDENCE CREEK...SHEFFIELD DRAW...TUNAS CREEK...FOURMILE DRAW...NINETEEN DRAW...INDEPENDENCE CREEK...DRY CREEK...BIG CANYON...PYLE DRAW...MCKAY CREEK...SIXSHOOTER DRAW AND MITCHELL DRAW. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. && LAT...LON 3082 10264 3082 10193 3036 10178 3032 10263 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:48 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 19, 2:48 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT Tue May 19 2015 .DISCUSSION... The active weather pattern will continue through the remainder of the week under persistent SW flow aloft thanks to continued upper troughing over the western ConUS. The recent thunderstorm activity has given us a short break through much of the morning and early this afternoon, giving the atmosphere time to recharge a bit. Several places near the Coyanosa/Pecos/Grandfalls area are still feeling the lingering effects of yesterday's heavy rainfall as many road remain closed due to high water. As a result, an Areal Flood Warning is still in effect for these areas. Otherwise, we decided to let the Flash Flood Watch expire at 18Z today but some localized flash flooding will be possible any thunderstorm that develops today. Currently have a few showers developing over northern Pecos and Crane Counties. Should see thunderstorm development increase over the next few hours as the dryline sharpens near the TX/NM border. Daytime heating and more than sufficient moisture (dewpoints in the upper 60s and near 70) will result in plenty of instability to help initiate strong to severe convection this afternoon. The environment looks to favor supercell storm modes capable of producing large hail, damaging winds, heavy rainfall and not to mention the potential for a tornado or two. Thunderstorm activity looks to wain overnight with the loss of daytime heating. Wednesday...things should be fairly quiet through early afternoon as a cold front sinks south through the TX Panhandle. This front looks to arrive sometime Wednesday afternoon with thunderstorms developing along and behind it, affecting mainly the Permian Basin and Lower Trans Pecos through late evening. Model guidance shows the front stalling across the CWA overnight with shower and thunderstorm activity spreading across most areas by Thursday morning. Moist, easterly flow will persist through the day Thursday as a potent midlevel shortwave provides upper forcing for ascent through the overnight hours. A a result, will continue to carry healthy rain chances through Thursday night and into Friday morning. Thunderstorm chances will continue through most of the weekend as the upper trough to the west slowly progresses eastward. May develop westerly flow aloft by early next week which could result in a short dry period for our area. High temperatures will be in the 80s once again tomorrow then a cool down Thursday due to the cold front and abundant cloud cover expected. Highs will only warm to the 60s for much of SE NM and northern PB and 70s to low 80s farther south. Temperatures then begin to warm back up Friday through the weekend with near normal temperatures expected by early next week. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 64 82 56 64 / 20 20 40 50 BIG SPRING TX 67 81 58 66 / 30 40 50 50 CARLSBAD NM 55 85 57 70 / 10 10 40 60 DRYDEN TX 69 88 69 81 / 20 30 40 50 FORT STOCKTON TX 64 87 63 76 / 20 20 40 50 GUADALUPE PASS TX 57 80 55 69 / 10 0 30 50 HOBBS NM 59 80 54 63 / 20 20 40 50 MARFA TX 51 83 55 77 / 10 10 20 40 MIDLAND INTL AIRPORT TX 67 82 59 67 / 20 30 40 50 ODESSA TX 66 83 59 69 / 20 30 40 50 WINK TX 64 88 63 71 / 20 10 40 60 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 19, 2:08 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT TUE MAY 19 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 208 PM CDT TUE MAY 19 2015 /108 PM MDT TUE MAY 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON AND TONIGHT... MAINLY ALONG AND EAST OF A HOBBS...TO FORT STOCKTON...TO BIG BEND LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING... SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. SOME STORMS WILL BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE POSSIBLE. HEAVY RAINFALL WITH THE SLOWER STORMS WILL RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THE WEEKEND FOR MUCH OF THE AREA...ESPECIALLY THURSDAY AND THURSDAY NIGHT. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, May 19, 5:11 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 PM CDT TUE MAY 19 2015
TXZ082-192315-
TERRELL-
511 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING TERRELL COUNTY UNTIL 615 PM CDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 5 MILES
SOUTH OF DRYDEN AT 512 PM CDT...MOVING NORTH AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 2981 10198 2979 10198 2980 10203 2978 10205
2980 10216 2984 10219 2984 10223 2988 10232
3058 10233 3052 10167 3046 10169 3042 10174
3040 10170 3033 10172 3029 10175 3021 10175
2980 10185 2979 10187 2978 10193
TIME...MOT...LOC 2212Z 201DEG 26KT 2998 10213Local storm report, May 19, 5:17 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
517 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 27 SW IRAAN 30.64N 102.22W
05/19/2015 E3.00 INCH PECOS TX STORM CHASER
&&
CMRLocal storm report, May 19, 5:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
518 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TORNADO 30 W SHEFFIELD 30.69N 102.32W
05/19/2015 PECOS TX LAW ENFORCEMENT
NEAR FM 2886 AND HARRAL ROAD. TOUCHED DOWN AT 507 PM AND
LIFTED AT 509 PM.
&&
HENNIGSpecial weather statement, May 19, 5:19 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 519 PM CDT TUE MAY 19 2015 TXZ046-047-192315- DAWSON-BORDEN- 519 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EASTERN DAWSON AND NORTHWESTERN BORDEN COUNTIES UNTIL 615 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER KEY AT 519 PM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3253 10176 3253 10211 3297 10191 3296 10136 TIME...MOT...LOC 2219Z 210DEG 20KT 3275 10181
Local storm report, May 19, 5:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
526 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 11 SSW BAKERSFIELD 30.74N 102.37W
05/19/2015 E2.75 INCH PECOS TX LAW ENFORCEMENT
BASEBALL HAIL ON THE GROUND HAVING RECENTLY FALLEN.
&&
HENNIGLocal storm report, May 19, 6:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TORNADO 30 SE FORT STOCKTON 30.58N 102.53W
05/19/2015 PECOS TX NWS EMPLOYEE
TORNADO ON THE GROUND FOR 1 MINUTE.
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 45 min |
| May 18, 7:13 PM CDT | Special Weather Statement | MAF | Yoakum | 47 min |
| May 18, 7:42 PM CDT | Tornado Warning | MAF | Pecos | 33 min |
| May 18, 8:00 PM CDT | Special Weather Statement | MAF | Reagan | 30 min |
| May 18, 8:08 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 18, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 48 min |
| May 18, 8:23 PM CDT | Special Weather Statement | MAF | Midland | 22 min |
| May 18, 8:25 PM CDT | Flash Flood Warning | MAF | Pecos, Reeves, Ward | 4 hr |
| May 18, 8:28 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 47 min |
| May 18, 8:37 PM CDT | Areal Flood Advisory | MAF | Reeves, Ward | 3 hr |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 44 min |
| May 18, 9:08 PM CDT | Special Weather Statement | MAF | Midland | 52 min |
| May 18, 10:32 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 18, 10:40 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 3 hr |
| May 18, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 48 min |
| May 18, 10:59 PM CDT | Areal Flood Warning | MAF | Crane, Pecos, Reeves, Ward, Winkler | 10 hr |
| May 18, 11:40 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 65 min |
| May 18, 11:48 PM CDT | Areal Flood Advisory | MAF | Crane, Upton | 3 hr |
| May 19, 12:02 AM CDT | Areal Flood Advisory | MAF | Glasscock, Martin, Midland | 3 hr |
| May 19, 12:35 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 40 min |
| May 19, 12:47 AM CDT | Special Weather Statement | MAF | Glasscock, Midland, Reagan, Upton | 58 min |
| May 19, 1:09 AM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 66 min |
| May 19, 1:18 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 3 hr |
| May 19, 1:48 AM CDT | Special Weather Statement | MAF | Glasscock, Reagan | 57 min |
| May 19, 7:23 AM CDT | Special Weather Statement | MAF | Dawson | 52 min |
| May 19, 7:36 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 24 min |
| May 19, 10:49 AM CDT | Areal Flood Warning | MAF | Pecos, Reeves, Ward | 20 hr |
| May 19, 3:15 PM CDT | Special Weather Statement | MAF | Upton | 45 min |
| May 19, 3:24 PM CDT | Special Weather Statement | MAF | Crane | 51 min |
| May 19, 3:29 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 61 min |
| May 19, 3:36 PM CDT | Tornado Warning | MAF | Pecos | 39 min |
| May 19, 3:54 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 51 min |
| May 19, 4:05 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| May 19, 4:12 PM CDT | Tornado Warning | MAF | Pecos | 33 min |
| May 19, 4:44 PM CDT | Tornado Warning | MAF | Pecos | 46 min |
| May 19, 5:11 PM CDT | Special Weather Statement | MAF | Terrell | 64 min |
| May 19, 5:19 PM CDT | Special Weather Statement | MAF | Dawson | 56 min |
| May 19, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 62 min |
| May 19, 5:28 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 47 min |
| May 19, 6:12 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 48 min |
| May 19, 6:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 63 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.